Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:02 PM CDT for Clinton County, Washington County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 6:02 PM CDT (23:02 UTC)
- Expired
- Mar 24, 2019, 6:38 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WUUS53 KLSX 242302 SVRLSX ILC027-189-250000- /O.NEW.KLSX.SV.W.0012.190324T2302Z-190325T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 602 PM CDT SUN MAR 24 2019 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Southwestern Clinton County in south central Illinois... Northwestern Washington County in south central Illinois... * Until 700 PM CDT. * At 602 PM CDT, a severe thunderstorm was located near New Memphis, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Nashville, Okawville, New Memphis, Bartelso, Johannisburg, Damiansville, Covington, Addieville, New Minden, Venedy, Huegely, Frogtown and Posey. This includes Interstate 64 in Illinois between exits 34 and 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3833 8930 3836 8970 3852 8970 3858 8930 TIME...MOT...LOC 2302Z 265DEG 23KT 3844 8964 HAIL...1.00IN WIND...<50MPH $$ Kanofsky
1 follow-up statement
336
WWUS53 KLSX 242338
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
638 PM CDT SUN MAR 24 2019
ILC027-189-242348-
/O.CAN.KLSX.SV.W.0012.000000T0000Z-190325T0000Z/
Clinton IL-Washington IL-
638 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON AND
NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Illinois.
LAT...LON 3833 8930 3836 8970 3852 8970 3858 8930
TIME...MOT...LOC 2337Z 265DEG 23KT 3846 8934
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:21 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 24, 4:21 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 421 PM CDT Sun Mar 24 2019 .SHORT TERM... (Through Late Monday Night) Issued at 400 PM CDT Sun Mar 24 2019 Thunderstorms have developed within the last 90 minutes from central through south central MO in response to large scale forcing with the upper low in northwest MO and subsequent reduction in CIN, and were pushing into east central MO. As discussed in the previous AFD update, the coverage of storms will continue to increase and the greatest severe threat will reside the remainder of this afternoon and into this the first half of this evening across east central and southeast MO into southwest IL along and ahead of the advancing surface low and southwestward trailing cold front. The latest mesoanalysis shows SBCAPE on the order of 500-1000 J/KG in this region, and further destabilization is expected in response to low level moisture/warm thermal advection topped by steep mid level lapse rates. Deep layer shear continues to support supercells with large hail the primary threat, although there will also be a limited tornado threat centered across southeast MO and southwest IL along and ahead of the advancing surface low and where surface winds are forecast to locally back and a west-east warm front will also reside. The thunderstorm threat should pass to the east by late evening. From late evening through overnight hours I am expecting low stratus to become dominate within the low level north-northeast flow/CAA in the wake of the the surface low and cold front. Scattered showers are also expected from the late evening through overnight, especially across IL and eastern MO attendant with the southeastward moving upper low and vort max. Monday looks like a chilly day across the region. There will be a threat of spotty showers across the southeast half of the CWA in the morning attendant with trailing vort max. Stratus will blanket the region during the morning and then slowly decrease north to south during the afternoon. The combination of the clouds and north-northeast winds and low level CAA will result in highs some 5 to 15 degrees below normal for late March. Continued clearing to the south is expected on Monday night as a northwest flow short wave passes helping build high pressure into the region and strengthening the low level CAA. Much of the area will see below freezing temperatures. Glass .LONG TERM... (Tuesday through Next Sunday) Issued at 400 PM CDT Sun Mar 24 2019 Surface high pressure centered in the Great Lakes on Tuesday will still influence sensible weather due to its southwestward extension well into the lower-mid MS Valley. Highs Tuesday will slightly warmer than Monday but will still remain below average. Finally a big warm will commence from mid-late week - first as ridging aloft builds into the area on Wednesday and low level flow becomes southerly, and then later in the week as the flow aloft becomes west to southwest and the WAA regime persists. It also appears that during the later part of the week and into the first part of the weekend the threat of precipitation will ramp up, although the ECMWF and GFS vary a bit on all the details. The GFS has good low level moisture return and a weak disturbance aloft bringing a chance of showers by Thursday, while Friday into Saturday there will be a migratory trof and associated surface low and frontal system bringing showers and scattered thunderstorms. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1241 PM CDT Sun Mar 24 2019 Showers and thunderstorms are expected to develop between 20-21z across the region in advance of a cold front and upper level disturbance. The greatest concentration will be from the St. Louis region across southeast MO and southwest IL between 23-02z with the potential for strong-severe storms. The new TAFS for the St. Louis area terminals reflect this increased thunderstorm threat. I think KUIN will mainly see showers which is also reflected this evening. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms will impact the terminal later this afternoon and evening. I have centered the main threat in the 23-02z time frame although storms could begin as early as 22z. Some of the storms could be strong and at this point have gusts and IFR flight conditions will a TEMPO group. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR by 06z, as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 24, 4:31 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 PM CDT Sun Mar 24 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-252145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening, especially across east central and southeast Missouri and southwest Illinois where scattered severe thunderstorms are expected. Large hail will be the primary severe weather threat, although damaging winds and isolated tornadoes are also possible. Moderate to major river flooding is ongoing on the Mississippi River north of Saint Louis and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding is ongoing at Saverton Lock and Dam on the Mississippi River, otherwise, several locations on the Mississippi River will continue to be in or are forecast to reach moderate flooding. Moderate flooding is also forecast on the Missouri River at Jefferson City and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early this evening across parts of southeast and east central Missouri into southwest Illinois. Glass
In the hours before
Local storm report, Mar 24, 5:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 NE STEELVILLE 37.98N 91.35W
03/24/2019 E1.00 INCH CRAWFORD MO PUBLIC
FROM FACEBOOK POST WITH PICTURE. TIME
ESTIMATED.
&&
MABLocal storm report, Mar 24, 5:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL MAPAVILLE 38.25N 90.49W
03/24/2019 E0.70 INCH JEFFERSON MO AMATEUR RADIO
&&
MABLocal storm report, Mar 24, 5:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 ENE VALLES MILL 38.06N 90.43W
03/24/2019 M1.75 INCH JEFFERSON MO FIRE DEPT/RESCUE
&&
CVKINGLocal storm report, Mar 24, 5:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 SW MASCOUTAH 38.50N 89.82W
03/24/2019 E0.70 INCH ST. CLAIR IL PUBLIC
&&
CVKINGSpecial weather statement, Mar 24, 5:58 PM CDT, 4 minutes before
Special Weather Statement National Weather Service St Louis MO 558 PM CDT SUN MAR 24 2019 ILZ069-074-101-242345- St. Clair IL-Clinton IL-Washington IL- 558 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLINTON...NORTHERN WASHINGTON AND EAST CENTRAL ST. CLAIR COUNTIES UNTIL 645 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near New Memphis, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... New Baden, Nashville, Okawville, Germantown, Albers, Ashley, New Memphis, St. Libory, Bartelso, Beaucoup, Hoyleton, Johannisburg, Hoffman, Damiansville, Covington, Richview, Addieville, New Minden, Venedy and Huegely. This includes Interstate 64 in Illinois between exits 27 and 50. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central and southwestern Illinois. LAT...LON 3835 8975 3855 8975 3858 8921 3833 8919 TIME...MOT...LOC 2258Z 267DEG 40KT 3843 8964 Kanofsky
Local storm report, Mar 24, 5:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL PEVELY 38.29N 90.40W
03/24/2019 E0.25 INCH JEFFERSON MO PUBLIC
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:58 PM CDT | Special Weather Statement | LSX | Washington | 47 min |
| Mar 24, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Mar 24, 6:10 PM CDT | Tornado Warning | LSX | Randolph | 50 min |
| Mar 24, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 43 min |
| Mar 24, 6:48 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 42 min |
| Mar 24, 6:59 PM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.